Alert archive / Kansas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 170, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at Jul 25, 2001, 10:00 PM CDT for Dickinson County, Kansas. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 25, 2001, 10:00 PM CDT (03:00 UTC)
- Expired
- Jul 25, 2001, 10:45 PM CDT
- In force
- 45 min
- Issued by
- NWS Topeka, KS
- Area
- Whole counties
County Dickinson County, KS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 25, 10:10 PM CDT | Hail 0.75 | Elmo, KS |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 3.0 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 590 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 989 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KTOP 260300 SVRTOP KSC041-260345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TOPEKA KS 1000 PM CDT WED JUL 25 2001 THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 3:00 PM CDT, 7 hours earlier.
Area forecast discussion, Jul 25, 3:00 PM CDT, 7 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 300 PM CDT WED JUL 25 2001 WILL UTILIZE A MIXTURE OF THE ETA/AVN FOR THIS FORECAST AND GENERALLY IGNORE THE NGM. H700/500 WAVE MOVING EAST OF THE AREA EARLY THIS AFTERNOON FINALLY BRINGING AND END TO THE WIDELY SCATTERED LIGHT SHOWERS OVER THE EASTERN COUNTIES. SURFACE BOUNDARY A BIT TOUGH TO LOCATE IN VARIABLE WIND PATTERN SINCE CONVECTION DIDNT FORCE IT AS FAR SOUTH AS EARLIER FORECASTS ANTICIPATED. HAVE TO BELIEVE THAT HAVING A HARD TIME WORKING THROUGH THE FORECAST AREA WITH SOUTHEAST WIND RETURNING FOR MUCH OF THE AREA. H850 30KT+ JET EXPECTED TO DEVELOP THROUGH WESTERN OKLAHOMA DURING THE EVENING. THIS SHOULD INTERSECT A NEARLY EAST-WEST H850 TROF OVER CENTRAL/SOUTHERN KANSAS. THE RESULTING CONVECTION SHOULD MORE SIGNIFICANLY AFFECT THE SOUTHERN HALF OF THE FORECAST AREA TONIGHT AND EARLY THURSDAY WHERE LIFT APPEARS TO BE BEST. A DEEPENING H850 LOW NEAR THE MOUNTAINS WILL ALLOW THE WESTERN END OF THE FRONT TO BEGIN LIFTING NORTH THURSDAY NIGHT...AND ORIENTING FROM SOUTHWEST NEBRASKA TO SOUTHWEST MISSOURI BY 12Z FRIDAY. ONCE AGAIN CONVECTIVE CLUSTERS SHOULD DEVELOP...AND THIS TIME THREATEN MORE OF THE FORECAST AREA. FRIDAY AFTERNOON SHOULD SEE A RETURN TO THE WARM SECTOR WITH THE H850 TROF LIFTING NORTH AND EAST. AT THE SAME TIME...THE UPPER FLOW CONTINUES TO DEEPEN TO THE WEST AS IMPULSES WEAKEN NORTHERN PORTIONS OF THE HOT SOUTHERN HIGH PRESSURE. WILL CONTINUE A CHANCE FOR BOTH FRIDAY AND FRIDAY NIGHT DUE TO UNCERTAINTY. ROGERS .TOP...NONE.
In the hours before
Local storm report, Jul 25, 7:56 PM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
756 PM CDT WED JUL 25 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0745 PM GARNETT KS .75 INCH HAIL
07/25/01 ANDERSONLocal storm report, Jul 25, 8:15 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
815 PM CDT WED JUL 25 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0815 PM 1 NE KINCAID KS 1 INCH HAIL
07/25/01 ANDERSONLocal storm report, Jul 25, 8:37 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
837 PM CDT WED JUL 25 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0837 PM 4 NE LE ROY KS 1 INCH HAIL
07/25/01 COFFEYLocal storm report, Jul 25, 8:53 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
853 PM CDT WED JUL 25 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0820 PM 3 N KINCAID KS WIND DAMAGE
07/25/01 ANDERSON ROOF TO TRAILER HOUSE
BLOWN OFF. POWER POLES
DOWN.
0845 PM 1 S KINCAID KS .75 INCH HAIL
07/25/01 ANDERSONThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 7:29 PM CDT | Severe Thunderstorm Warning | TOP | Anderson | 31 min |
| Jul 25, 7:59 PM CDT | Severe Thunderstorm Warning | TOP | Anderson | 31 min |
| Jul 25, 8:26 PM CDT | Severe Thunderstorm Warning | TOP | Anderson, Coffey | 49 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.